MAUDE Adverse Event Report: DEFIBTECH, L.L.C. LIFELINE ECG; AUTOMATED EXTERNAL DEFIBRILLATOR

DEFIBTECH, L.L.C. LIFELINE ECG; AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number DDU-2450
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of files from aed sn (b)(4) reveals an event on (b)(6) 2021 lasting 674 seconds and consisting of no analysis periods and no shocks delivered.The aed was powered on, and while the aed was a ddu-2450, which has the option for ecg mode which will show the patient's ecg, the default setting for this aed was aed mode, which displays the instructional videos of operation of the aed to the user.We believe that this caused the confusion reported by the customer.During the video prompts, the user unplugged and re-inserted the pads but did not apply the pads to the patient within 90 seconds of the aed turning on.By design, if the aed does not detect that the pads have been applied the aed switches from the apply pads prompts to pause for 2 minutes of cpr and provides cpr guidance such as a cpr metronome and a cpr countdown.During the cpr period there is a second instance of the pads being unplugged, and then shortly after, the pads are re-inserted into the aed.After the 2 minutes of cpr had completed, the aed switched again to the apply pads prompt sequence and during that time (60 seconds) the user still had not applied the pads.The aed again switched from the apply pads prompts to pause for 2 minutes of cpr.Thirty seconds after the cpr period began, the aed detected a valid patient impedance, indicating that the user had applied the pads.The aed, by design, continued the cpr sequence to complete the 2-minute sequence.Four seconds before the cpr period ended, the user unplugged the pads from the aed again.Had the user left the pads plugged in the aed could have analyzed the rhythm and made a shock decision.The pads were not plugged back into the aed for the rest of the rescue, and the aed performed another 60 seconds of apply pads prompts followed by a cpr period.During the cpr period, shortly before the next apply pads sequence, the aed was shut down by the user.Evaluation of the history file on and around the date of the event shows no service codes or warnings, apart from the no pad warning that was present upon shutdown.This warning was cleared later in the day when pads were attached to the unit.The aed performed as designed, no malfunctions are evident.
 
Event or Problem Description
A customer reported that they received an e-mail from a rescuer that the defibrillator did not work on a passenger and that the aed counted down but would not provide vitals.No additional information was available.

Brand Name
LIFELINE ECG
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
DEFIBTECH, L.L.C.
741 boston post rd.
suite 201
guilford CT 06437
MDR Report Key12322348
Report Number3003521780-2021-00017
Device Sequence Number17277230
Product Code MKJ
UDI-Device Identifier10815098020284
UDI-Public10815098020284
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDDU-2450
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date08/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1